# SDR USAASB03139

- Difficulty date: August 14, 2003
- Submitted: September 5, 2003
- Operation: Air carrier
- Aircraft: N436US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24558
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 9781
- Condition: Failed
- Location: Cabin
- Stage of operation: UK
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

CLT - FLT 828 - EN ROUTE FROM IAH-CLT, CAPTAIN REPORTED A STRONG ELECTRICAL ODOR IN THE MID CABIN.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE 'CABIN SERVICE LT O/H LIGHTING' CIRCUIT BREAKER POPPED.  CIRCUIT BREAKER WOULD NOT RESET.  SUSPECT OVERHEAD LIGHTING BALLAST SHORTED.  RELEASED AIRCRAFT ON MEL 33-2.  MAINTENANCE REMOVED AND REPLACED THE OVERHEAD LIGHTING BALLAST AT SET ROW 20, LEFT SIDE.  OPERATIONAL CHECK GOOD.  CLEARED MEL 33-2.  (M)
